Alabama, 2006

Hail in Alabama, May 30, 2006

May 30, 2006 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 30, 8:14 PM CST, 16 minutes earlier.

Area forecast discussion, May 30, 8:14 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
914 PM CDT TUE MAY 30 2006

.DISCUSSION...RATHER QUIET NIGHT ACROSS ALL BUT THE FAR
NORTHEASTERN CORNER OF THE FORECAST AREA...WHERE A FEW ISOLATED
THUNDERSTORMS HAVE CROSSED OUT OF GEORGIA INTO CHEROKEE COUNTY.
MADE A QUICK UPDATE EARLIER BEFORE 7 PM...TO THROW A 10 POP WITH
THUNDERSTORMS INTO BLOUNT, ETOWAH, AND CHEROKEE...AND GLAD THAT I
DID. ALSO INTRODUCED HAZE INTO THE FORECAST WITH THE UPDATE...
WHICH WILL LIKELY BE AROUND UNTIL THE FRONT SCOURS US OUT LATER IN
THE WEEK. HOURLY TEMPERATURES NEEDED A BIT OF AN ADJUSTMENT...
DROPPING OFF FASTER THAN PREVIOUSLY FORECAST. OTHERWISE...NO
SIGNIFICANT CHANGES ARE NEEDED AT THIS TIME...AND WILL HOLD OFF ON
AN UPDATE UNTIL I CAN CLEAR THUNDER FROM THE NORTHEAST.
THEORETICALLY...ACTIVITY SHOULD BE WANING HERE IN THE NEXT HOUR...
BUT THESE STORMS ARE LOOKING STUBBORN TONIGHT. WILL SIT ON IT AND
WAIT UNTIL THE UPDATE LOOKS GOOD BEFORE ISSUING.

JD/81

&&

.PREV DISCUSSION... (ISSUED 240 PM CDT TUE MAY 30 2006)

SHORT TERM...(TONIGHT - WED NIGHT)

UPPER LEVEL RIDGE WILL REMAIN STRONG ENOUGH TO PREVENT MUCH IN THE
WAY OF SHOWERS OR THUNDERSTORMS THROUGH WED NIGHT. LOWS IN THE
UPPER 60S AND LOW 70S WITH HIGHS WED AFTERNOON BACK INTO THE 90S.

LONG TERM...(THURSDAY - TUESDAY)

BY THURSDAY...UPPER RIDGE BEGINS TO BUILD OUT WEST WITH DEEPENING
TROUGH EAST OF THE MISS RIVER. NORTHWEST FLOW OVER THE SOUTHEAST
WILL BE SUFFICIENT ENOUGH TO PUSH A FRONT THROUGH THE AREA. RAIN
CHANCES WILL INCREASE THURSDAY AFTERNOON AND THURSDAY NIGHT AS
THIS FRONT SLIDES INTO THE DEEP SOUTH. SCATTERED CONVECTION WILL
CONTINUE TO BE POSSIBLE ON FRIDAY BUT SHOULD PUSH SOUTH OF THE
AREA BY FRIDAY NIGHT. TEMPERATURES WILL BACK DOWN AS FRONT PUSHES
INTO THE AREA...SO NO MORE MID 90S EXPECTED.

ONCE WE ARE CLEAR OF THE FRONTAL BOUNDARY...LESS HUMIDITY AND
SLIGHTLY COOLER AFTERNOON HIGHS THROUGH THE WEEKEND. LOWS SHOULD
DIP DOWN INTO THE LOWER 60S SUNDAY MORNING.

LARGE WESTERN RIDGE MAY TRY TO MOVE EAST MONDAY OR TUESDAY WHICH
WOULD RETURN US TO HOT CONDITIONS. SOME DISAGREEMENT WITHIN THE
12Z RUNS ON WHEN THIS MIGHT HAPPEN SO WILL STAY CLOSE TO MEX
GUIDANCE.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

07/07
Hazardous weather outlook, May 30, 6:56 PM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
756 PM CDT TUE MAY 30 2006

ALZ011>015-017>050-010056-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
756 PM CDT TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 30, 3:56 PM CST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 PM CDT TUE MAY 30 2006

ALZ017-302220-
BLOUNT-
456 PM CDT TUE MAY 30 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BLOUNT COUNTY UNTIL 520
PM CDT...

...SMALL HAIL AND GUSTY WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE
FROM AN APPROACHING THUNDERSTORM...

AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER ROSA.  THIS THUNDERSTORM WAS NEARLY STATIONARY.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ROSA...ONEONTA...
ALLGOOD...LOCUST FORK...NECTAR...CLEVELAND AND BLOUNTSVILLE THROUGH
530 PM CDT.

HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG GUSTY WINDS ARE
POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

ANOTHER CONCERN FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

JONES/90
Special weather statement, May 30, 8:03 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
903 PM CDT TUE MAY 30 2006

ALZ020-310230-
CHEROKEE-
903 PM CDT TUE MAY 30 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL
930 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM
APPROACHING THUNDERSTORMS...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM
APPROACHING THUNDERSTORMS...

AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 18 MILES SOUTHEAST OF CENTRE TO
GAYLESVILLE...MOVING WEST AT 10 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
GAYLESVILLE...CENTRE...WEISS LAKE...AND CEDAR BLUFF THROUGH
930 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING
ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR
SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND
AS POSSIBLE.

HEAVY RAINFALL WITH PONDING OF WATER ON ROADWAYS... FLOODING OF
LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH
STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS
COVERED WITH WATER OF UNKNOWN DEPTH.

MBS/91

The radar

The Northeast Alabama radar (KHTX), 110 km away, was scanning. The volume nearest the first event began at 02:29 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cherokee

When
May 30, 8:30 PM CST
Where
Cherokee County, Forney
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.083, -85.467

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512404.